Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 12, 2007, 7:05 AM MDT for 7 counties in New Mexico. It took effect at Apr 12, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2007, 7:05 AM MDT (13:05 UTC)
- In effect from
- Apr 12, 2007, 12:00 PM MDT
- Expired
- Apr 12, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 121310 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 705 AM MDT THU APR 12 2007 ...RED FLAG WARNING TODAY FROM NOON TO 8 PM MDT THIS EVENING... .SOUTHWESTERLY DOWNSLOPE SURFACE WINDS WILL INCREASE BY AFTERNOON BECOMING 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. RELATIVE HUMIDITY LEVELS WILL DROP TO 15% OR LOWER. FIRE DANGER REMAINS HIGH TO VERY HIGH. NMZ111-112-130200- /O.UPG.KEPZ.FW.A.0004.070412T1800Z-070413T0200Z/ /O.NEW.KEPZ.FW.W.0009.070412T1800Z-070413T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 705 AM MDT THU APR 12 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG UPPER LOW PRESSURE SYSTEM AND ASSOCIATED PACIFIC COLD FRONT FROM THE PACIFIC NORTHWEST WILL START TO MOVE INTO NEW MEXICO TODAY WITH WESTERLY WINDS BY AFTERNOON INCREASING TO 25 TO 35 MPH WITH SOME GUSTS OF 45 50 MPH OR MORE. HUMIDITY LEVELS WILL DECREASE TO BELOW 15%. FIRE DANGER WILL CONTINUE AT THE HIGH TO VERY HIGH LEVEL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:15 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 12, 3:15 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 AM MDT THU APR 12 2007
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE SOUTHWESTERN UNITED STATES LATER TODAY AND FRIDAY.
THIS WEATHER PATTERN WILL PRODUCE STRONG WINDS AND COOLER
TEMPERATURES ACROSS THE REGION. ANOTHER STORM SYSTEM WILL BRING
STRONG GUSTY WINDS SUNDAY AND MONDAY.
&&
.DISCUSSION...
ACTIVE PROGRESSIVE LARGE SCALE PATTERN SHOULD REMAIN ESTABLISHED
OVER THE CONUS THROUGH AT LEAST MIDDLE OF NEXT WEEK. UPPER TROUGH
IS NOW ENTERING WEST COAST AND SHOULD UNDERGO SIGNIFICANT
AMPLIFICATION AS 160 KT UPPER JET STREAK ENTERS WESTERN QUADRANT.
AS A RESULT SYSTEM WILL DIG/TRANSLATE SOUTHWARD WITH UPPER LOW
ENTERING WESTERN ARIZONA TOWARD EVENING. ASSOCIATED SURFACE LOW
WILL CONCURRENTLY DEEPEN OVER NEW MEXICO TODAY. THROUGH THIS
AFTERNOON HEIGHT/PRESSURE GRADIENTS AND WINDS WILL INCREASE AS
SYSTEM DEVELOPS. AIR MASS WILL REMAIN WARM AND DRY ALLOWING FOR
MIXING HEIGHTS TO 600 MB THIS AFTERNOON. WITH STRONGER FLOW ALOFT
MIXING TO SURFACE...WINDS SHOULD INCREASE TO ADVISORY CRITERIA
LATER THIS AFTERNOON WITH ENOUGH OF A SOUTHERLY COMPONENT FOR
BLOWING DUST.
DESPITE NOCTURNAL COOLING AFTER SUNSET WINDS SHOULD STAY NEAR
ADVISORY LEVELS THIS EVENING AS UPPER LOW MOVES INTO NEW MEXICO
AND SURFACE LOW CONTINUES TO DEEPEN. IN ADDITION DYNAMIC COOLING
ALOFT WILL LOWER MID LEVEL TEMPERATURES SUFFICIENTLY CREATE A
WEAKLY UNSTABLE AIR MASS OVERNIGHT. SO DESPITE A LACK OF MOISTURE
EXPECT STRONG FORCING ASSOCIATED WITH UPPER LOW AND ACCOMPANYING
COLD FRONT TO GENERATE ISOLATED PRECIP AT LEAST OVER HIGH TERRAIN.
FREEZING LEVELS WILL ALSO LOWER ALLOWING FOR A FEW MOUNTAIN SNOW
SHOWERS OVERNIGHT AND FRIDAY.
FRONT WILL PASS EARLY FRIDAY WITH TEMPERATURES COOLING BELOW
NORMAL FRIDAY. HOWEVER GRADIENTS MAY REMAIN STRONG ENOUGH TO KEEP
WINDS NEAR ADVISORY SPEEDS AGAIN FRIDAY DESPITE COOLING AND
LOWERING MIXING HEIGHTS. BY SATURDAY AN UPPER RIDGE WILL MOVE
ACROSS ROCKY MOUNTAINS WITH A TEMPORARY LULL IN THE GUSTY WINDS.
HOWEVER MODELS HAVE REMAINED RATHER CONSISTENT IN MOVING YET
ANOTHER AMPLIFYING UPPER LOW INTO THE SOUTHWEST EARLY NEXT WEEK.
LATEST GFS SHOWS LOW MOVING INTO ARIZONA SUNDAY EVENING AND ACROSS
NEW MEXICO LATER MONDAY THUS SUGGESTING ANOTHER STRONG WIND EVENT.
&&
.AVIATION...
A FEW AREAS OF IFR VISIBILITIES THIS AFTERNOON AND EARLY THIS
EVENING IN BLOWING SAND AND DUST. SEVERE TURBULENCE OVER HIGHER
MOUNTAINS THROUGH FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 81 55 71 44 70 / 0 0 0 0 0
SIERRA BLANCA TX 77 51 70 41 66 / 0 0 0 0 0
LAS CRUCES 81 53 71 41 70 / 0 0 0 0 0
ALAMOGORDO 80 51 69 41 66 / 0 10 10 0 0
CLOUDCROFT 55 31 45 23 44 / 0 10 20 0 0
TRUTH OR CONSEQUENCES 79 48 70 38 68 / 0 10 10 0 0
SILVER CITY 69 39 60 31 63 / 10 20 20 0 0
DEMING 81 50 71 40 70 / 0 0 0 0 0
LORDSBURG 79 48 70 39 72 / 0 10 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ111-112.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR
NMZ022>025-030>032.
TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
TXZ055-056.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR TXZ055-
056.
&&
05 ROGASHHazardous weather outlook, Apr 12, 4:20 AM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 420 AM MDT THU APR 12 2007 NMZ022>025-030>032-TXZ055-056-131330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 420 AM MDT THU APR 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WEST TO SOUTHWEST WINDS WILL GUST TO NEAR 50 MPH FROM MID AFTERNOON THROUGH EARLY THIS EVENING PRODUCING AREAS OF LOW VISIBILITIES UNDER A MILE FROM BLOWING DUST AND SAND. ISOLATED RAIN AND SNOW SHOWERS WITH THUNDER MAY OCCUR TONIGHT...MAINLY OVER HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY FRIDAY WITH WEST TO NORTHWEST WINDS GUSTING TO NEAR 40 MPH. LITTLE BLOWING DUST IS EXPECTED DO TO THE COOLER TEMPERATURES. POSSIBLY WINDY AGAIN ON MONDAY WITH WEST WINDS GUSTING TO AROUND 40 MPH CAUSING BLOWING SAND AND DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.